Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 39, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 5, 2023, 7:14 AM EST for 5 counties in Georgia. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2023, 7:14 AM EST (12:14 UTC)
- Expired
- Jan 6, 2023, 9:45 PM EST
- In force
- 39 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 20.28 ft at Jan 6, 2023, 3:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
278
WGUS42 KFFC 051214
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
714 AM EST Thu Jan 5 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb, Jones, Monroe, Twiggs
and Houston Counties.
For the Ocmulgee River Basin...including Macon...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-060015-
/O.NEW.KFFC.FL.W.0039.230105T1214Z-230109T0917Z/
/MACG1.1.ER.230105T1115Z.230107T1200Z.230109T0316Z.NO/
714 AM EST Thu Jan 5 2023
...FLOOD WARNING IN EFFECT FROM THIS MORNING TO EARLY MONDAY
MORNING...
* WHAT...Minor flooding is occurring and is forecast.
* WHERE...Ocmulgee River near Macon.
* WHEN...From this morning to early Monday morning.
* IMPACTS...At 23 feet, Minor flooding continues to expand. Large
portions of the Macon GreenWay Ocmulgee Heritage Trail floods
north of the Martin Luther King Boulevard bridge. The flood waters
will be up to 3 feet deep on portions of the trail. Large portions
of agricultural lands east of Macon and well downstream will be
under 1 to 5 feet of water.
* ADDITIONAL DETAILS...
- At 6:30 AM EST Thursday the stage was 18.1 feet and rising.
- Forecast...The river is expected to rise to a crest of 22.1
feet Saturday morning. It will then fall below flood stage
late Sunday evening.
- Flood stage is 18 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$6 follow-up statements
011
WGUS82 KFFC 051721
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1221 PM EST Thu Jan 5 2023
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb, Jones, Monroe, Twiggs
and Houston Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Macon, Dames Ferry, Macon, Byron, Hawkinsville,
Clinchfield, Hawkinsville, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-060530-
/O.EXT.KFFC.FL.W.0039.000000T0000Z-230109T0738Z/
/MACG1.1.ER.230105T1115Z.230107T1200Z.230109T0138Z.NO/
1221 PM EST Thu Jan 5 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding will continue.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until early Monday morning.
* IMPACTS...At 21.0 feet, Minor flooding expands. An increasing
amount of the Macon GreenWay Ocmulgee Heritage Trail floods north
of the Martin Luther King Boulevard bridge. The flood waters will
be up to two feet deep on portions of the trail and both banks
overflow upstream from the bridge. Large portions of agricultural
lands east of Macon and well downstream will be under 1 to 4 feet
of water.
* ADDITIONAL DETAILS...
- At 10:30 AM EST Thursday the stage was 19.1 feet and rising.
- Forecast...The river is expected to rise to a crest of 21.3
feet Saturday morning. It will then fall below flood stage
Sunday evening.
- Flood stage is 18 feet.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$238
WGUS82 KFFC 060400 RRA
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1100 PM EST Thu Jan 5 2023
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Bibb, Twiggs, Monroe, Jones
and Houston Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Macon, Dames Ferry, Macon, Byron, Hawkinsville,
Clinchfield, Hawkinsville, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-061600-
/O.EXT.KFFC.FL.W.0039.000000T0000Z-230108T2254Z/
/MACG1.1.ER.230105T1115Z.230106T1800Z.230108T1654Z.NO/
1100 PM EST Thu Jan 5 2023
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 21 feet, Minor flooding expands. An increasing amount
of the Macon GreenWay Ocmulgee Heritage Trail floods north of the
Martin Luther King Boulevard bridge. The flood waters will be up
to two feet deep on portions of the trail and both banks overflow
upstream from the bridge. Large portions of agricultural lands
east of Macon and well downstream will be under 1 to 4 feet of
water.
* ADDITIONAL DETAILS...
- At 10:30 PM EST Thursday the stage was 20.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 PM EST Thursday was 20.2 feet.
- Forecast...The river is expected to rise to a crest of 21.1
feet early tomorrow afternoon. It will then fall below flood
stage late Sunday morning.
- Flood stage is 18 feet.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$524
WGUS82 KFFC 061022
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
522 AM EST Fri Jan 6 2023
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Monroe, Twiggs, Bibb, Houston
and Jones Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Macon, Dames Ferry, Macon, Byron, Hawkinsville,
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-062230-
/O.CON.KFFC.FL.W.0039.000000T0000Z-230108T2254Z/
/MACG1.1.ER.230105T1115Z.230106T1800Z.230108T1654Z.NO/
522 AM EST Fri Jan 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 21 feet, Minor flooding expands. An increasing amount
of the Macon GreenWay Ocmulgee Heritage Trail floods north of the
Martin Luther King Boulevard bridge. The flood waters will be up
to two feet deep on portions of the trail and both banks overflow
upstream from the bridge. Large portions of agricultural lands
east of Macon and well downstream will be under 1 to 4 feet of
water.
* ADDITIONAL DETAILS...
- At 4:30 AM EST Friday the stage was 20.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:30 AM EST Friday was 20.3 feet.
- Forecast...The river is expected to rise to a crest of 21.1
feet this afternoon. It will then fall below flood stage late
Sunday morning.
- Flood stage is 18 feet.
- Flood History...This crest compares to a previous crest of
21.1 feet on 03/01/1939.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$614
WGUS82 KFFC 061357
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
857 AM EST Fri Jan 6 2023
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Houston, Monroe, Jones, Bibb
and Twiggs Counties.
For the Ocmulgee River Basin...including Jackson, Griffin, Juliette,
Juliette, Macon, Dames Ferry, Macon, Byron, Hawkinsville,
Hawkinsville, Clinchfield, Abbeville, McRae, Scotland, Lumber City...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-070200-
/O.EXT.KFFC.FL.W.0039.000000T0000Z-230107T2100Z/
/MACG1.1.ER.230105T1115Z.230106T0800Z.230107T1500Z.NO/
857 AM EST Fri Jan 6 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding will continue.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 20 feet, Minor flooding expands. An increasing amount
of the Macon GreenWay Ocmulgee Heritage Trail floods north of the
Martin Luther King Boulevard bridge. The flood waters will be
around one foot deep on portions of the trail and both banks
overflow upstream from the bridge. Large portions of agricultural
lands well downstream will be under one to three feet of water.
* ADDITIONAL DETAILS...
- At 7:30 AM EST Friday the stage was 20.1 feet and falling.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 12.7 feet
Wednesday morning.
- Flood stage is 18 feet.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$097
WGUS82 KFFC 070114
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
814 PM EST Fri Jan 6 2023
...The Flood Warning continues for the following rivers in Georgia...
Ocmulgee River near Macon affecting Twiggs, Monroe, Houston, Bibb
and Jones Counties.
For the Ocmulgee River Basin...including Macon...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC021-153-169-207-289-071315-
/O.CON.KFFC.FL.W.0039.000000T0000Z-230107T2100Z/
/MACG1.1.ER.230105T1115Z.230106T0800Z.230107T1500Z.NO/
814 PM EST Fri Jan 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast
to continue.
* WHERE...Ocmulgee River near Macon.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 18 feet, Flood stage is reached. Minor flooding
begins along the river upstream and downstream from the gage at
U.S. Highway 80 or Martin Luther King Boulevard. Portions of the
Ocmulgee Riverwalk and agricultural lands well downstream will be
under a foot of water.
* ADDITIONAL DETAILS...
- At 7:30 PM EST Friday the stage was 18 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM EST Friday was 20.3 feet.
- Forecast...The river is expected to rise to a crest of 18.9
feet just after midnight tonight. It will then fall below
flood stage late tomorrow morning.
- Flood stage is 18 feet.
- Flood History...This crest compares to a previous crest of
18.9 feet on 10/12/1935.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$769
WGUS82 KFFC 070245
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
945 PM EST Fri Jan 6 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Bibb, Houston, Monroe, Twiggs
and Jones Counties.
GAC021-153-169-207-289-070345-
/O.CAN.KFFC.FL.W.0039.000000T0000Z-230107T0245Z/
/MACG1.1.ER.230105T1115Z.230106T0800Z.230107T0036Z.NO/
945 PM EST Fri Jan 6 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Ocmulgee River near Macon.
* ADDITIONAL DETAILS...
- At 8:30 PM EST Friday the stage was 17.9 feet and falling.
- Forecast...The river is expected to fall to 11.7 feet
Wednesday evening.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 5, 6:24 AM EST, 50 minutes earlier.
Area forecast discussion, Jan 5, 6:24 AM EST, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 624 AM EST Thu Jan 5 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Friday) Issued at 328 AM EST Thu Jan 5 2023 We can all take a deep breath and let it out as zonal flow settles across the area bringing long(ish) days and pleasant nights. Highs for the near term will be a few 5 to 10 degrees above normal in the mid 60s with upper 50s across areas of higher elevations. Lows will be in the mid to upper 30s Thursday night and going into Friday. Winds this afternoon will be generally west at 5 to 10mph with the occasional gusts up to 15mph. But besides a little wind and a few clouds it will be a lovely start to the weekend. Vaughn && .LONG TERM... (Friday night through Wednesday) Issued at 328 AM EST Thu Jan 5 2023 As the extended period begins on Friday night, much of Georgia will be positioned under northwesterly mid level flow ahead of an approaching ridge. A surface high pressure system associated with this ridge will be positioned over the Southeast, and benign weather conditions are expected during the daytime on Saturday as a result. Temperatures are expected to lower to the mid 30s across the area by Saturday morning. Temperatures will continue to climb under the influence of the ridge and surface high, rising into the low to mid 60s in the afternoon. On Saturday night into Sunday, the ridge axis will move across the forecast area as a longwave trough moves eastward across the Midwest. A surface low ahead of the trough will also be moving eastward at this time, but there is disagreement in the mid-range guidance regarding where this low will be positioned. For example, the latest run of the GFS progs the low further to the north, moving across the Ohio Valley region as the latest ECMWF meanwhile progs the low to the south, moving across Tennessee. A weak cold front will extend from this low into the lower Mississippi River valley on Saturday night and push eastward towards the area. Broad lift ahead of the advancing front will allow for scattered showers starting late Saturday night and throughout the day on Sunday. The highest rainfall chances are expected to be across the northern tier where front is expected to be strongest, with diminishing chances to the south as the forcing ahead of the front weakens. Rainfall totals from this system are trending upward, but still appear to be limited by a lack of deep-layer moisture, and are forecast to be between 0.25-0.5" across the far northern tier and less than 0.25" across the remainder of the area. Rain chances are expected to diminish Sunday night and into Monday morning. The progressive flow pattern will persist into the early parts of the week, with a ridge and associated surface high moving across the Southeast on Monday. This will limit rain chances during the daytime on Monday and promote gradually clearing skies throughout the daytime. By Monday night, a trough will begin to lift northeastward from the ArkLaTex and advance towards the Mid-Atlantic coast over the course of the day on Tuesday. Rain chances are anticipated to increase from west to east during the daytime Tuesday as the trough quickly swings through the area. However, model guidance is divergent on the development of an associated surface low and its progression, so PoPs have been limited to low-end chance on Tuesday into Wednesday. King && .AVIATION... (12Z TAFS) Issued at 623 AM EST Thu Jan 5 2023 A few lingering high clouds will clear the area by 15Z and SKC will remain in place for the rest of the day. Winds will be out of the west at 8 to 10kts, with a few gusts up to 15kts after 18Z. //ATL Confidence...Avi Update... High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 38 57 36 60 / 0 0 0 0 Atlanta 38 56 36 60 / 0 0 0 0 Blairsville 31 50 32 57 / 0 0 0 10 Cartersville 34 54 34 60 / 0 0 0 0 Columbus 40 59 36 63 / 0 0 0 0 Gainesville 38 55 36 59 / 0 0 0 0 Macon 37 61 35 64 / 0 0 0 0 Rome 34 54 34 61 / 0 0 0 10 Peachtree City 35 57 34 62 / 0 0 0 0 Vidalia 43 64 38 64 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Vaughn LONG TERM....King AVIATION...Vaughn
Hazardous weather outlook, Jan 5, 5:14 AM EST, 2 hours before
Hazardous Weather Outlook National Weather Service Peachtree City GA 514 AM EST Thu Jan 5 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 514 AM EST Thu Jan 5 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:34 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 15 hr |
| Jan 5, 8:51 AM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 12 hr |
| Jan 5, 1:25 PM EST | River Flood Warning | FFC | Gordon | 21 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.